Pennsylvania, 2019

Flash Flooding and Hail in Pennsylvania, June 28 to 29, 2019

June 28 to 29, 2019 · NWS PBZ · 39 events in 7 counties and zones

Scattered thunderstorms formed in an unstable air mass on the 28th. The storms took advantage of dry air aloft to create downburst conditions in a few cases, producing reports of wind damage in Allegheny, Lawrence, and Westmoreland Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Scattered thunderstorms formed in an unstable air mass on the 28th. The storms took advantage of dry air aloft to create downburst conditions in a few cases, producing reports of wind damage in Allegheny, Lawrence, and Westmoreland Counties. Also, one to two inches of rain on already wet ground created flooding issues in portions of western Lawrence County.

A lull in activity occurred during the night and into the following morning. Later in the day, renewed instability, plus residual outflow boundaries from previous convection, helped to expand thunderstorm coverage during the evening of the 29th and into the early morning hours of the 30th ahead of a sagging cold front. Steep lapse rates and dry air aloft supported many instances of thunderstorms with damaging wind. Damage was mainly to trees, but there were a few instances of roof damage in Washington County. Hail was much less widespread, but a few reports of dime to quarter sized hail were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 28, 2:20 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 28, 2:20 PM EST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
320 PM EDT Fri Jun 28 2019

.SYNOPSIS...
Isolated thunderstorms are possible this afternoon with daytime
heating. Better rain chances are expected Saturday with a crossing
cold front.

&&

.NEAR TERM /THROUGH TONIGHT/...
A few isolated thunderstorms have developed in the area over the
last hour. Given slightly cooler than forecast sfc temperatures combined
with warmer air aloft, expect that convection this afternoon will be
more limited in coverage and severity than yesterday. However, dry
air aloft will keep downburst potential in the forecast for any
stronger storms that do form.

Convection should quickly dissipate this evening with the loss of
daytime heating. Dry weather and above-average temperatures will
continue tonight.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
An upper shortwave trough in NW flow aloft and an associated sfc
cold front will advance to the SE across the region tomorrow.
Scattered showers and thunderstorms are expected in the warm sector,
with intensification along the front during the afternoon hours.
Sufficient instability, steep lapse rates, and dry air aloft will be
supportive of isolated severe storms with damaging wind.

The cold front should maintain isolated to scattered shower/storm
chances through early Sunday morning, primarily south of Pittsburgh.
Dry weather will return areawide with building high pressure and dry
advection in NW flow. Humidity and above-average temperatures will
continue until frontal passage.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Monday should remain mostly dry under ridging. However, the ridge
will slide southwards on Tuesday and remain across the Southeast US
through the end of the period, placing our area on the northern
periphery of the ridge. A series of shortwaves in northwest flow
aloft will maintain periodic shower and thunderstorm chances for much
of the week. Temperatures will remain slightly above seasonal
average through the week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions are expected through the TAF period. Daytime heating
will lead to afternoon cu and isolated tstms. Coverage will be
limited due to lack of upper level support and warming mid levels,
precluding a TAF mention. If any storm develops, gusty and erratic
winds plus brief vsby restrictions will be possible.

Incoming shortwave will increase mid-level cloud coverage overnight,
with a sfc cold front aiding storm initiation by Sat afternoon. Best
chances for terminal impacts likely after TAF period.

.Outlook...
Shower/tstm restrictions are possible Sat aftn/eve through Sun
morning with a crossing cold front. Another disturbance returns
shower/tstm restriction potential Tue.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 28, 3:55 AM EST, 14 hours 30 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pittsburgh PA
455 AM EDT Fri Jun 28 2019

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-290745-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
455 AM EDT Fri Jun 28 2019

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated severe thunderstorms are possible with a crossing cold front
Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 28, 1:37 PM EST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
237 PM EDT Fri Jun 28 2019

OHZ041-281900-
Columbiana-
237 PM EDT Fri Jun 28 2019

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHWESTERN COLUMBIANA COUNTY...

At 237 PM EDT, a strong thunderstorm was located near Minerva, or 11
miles southwest of Salem, moving east at 15 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Hanoverton...                     New Garden...
Guilford Lake State Park...       North Georgetown...
Winona...                         Homeworth...

LAT...LON 4076 8108 4083 8108 4088 8085 4073 8083
TIME...MOT...LOC 1837Z 264DEG 12KT 4080 8102
Special weather statement, Jun 28, 2:22 PM EST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
322 PM EDT Fri Jun 28 2019

PAZ021-281945-
Allegheny-
322 PM EDT Fri Jun 28 2019

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTH CENTRAL ALLEGHENY COUNTY...

At 322 PM EDT, a strong thunderstorm was located over Franklin Park,
moving east at 10 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Ross Township...                  McCandless Township...
Franklin Park...                  Shaler Township...
Hampton Township...               O'hara Township...
Wexford...                        Fox Chapel...
Gibsonia...                       Bradfordwoods...
Sewickley Heights...              Sewickley Hills...

LAT...LON 4056 8013 4063 8013 4067 7990 4052 7989
TIME...MOT...LOC 1922Z 272DEG 11KT 4059 8006
Special weather statement, Jun 28, 2:48 PM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
348 PM EDT Fri Jun 28 2019

PAZ014-021-282015-
Butler-Allegheny-
348 PM EDT Fri Jun 28 2019

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTH CENTRAL BUTLER AND NORTH CENTRAL ALLEGHENY
COUNTIES...

At 348 PM EDT, strong thunderstorms were clustered over Cranberry,
moving east at 10 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Cranberry...                      Wexford...
Seven Fields...                   Gibsonia...
Mars...                           Bradfordwoods...
Valencia...                       Pine Township...
Warrendale...

LAT...LON 4064 8010 4072 8010 4073 7991 4062 7993
TIME...MOT...LOC 1948Z 273DEG 7KT 4070 8009
Special weather statement, Jun 28, 2:51 PM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
351 PM EDT Fri Jun 28 2019

PAZ014-021-073-282015-
Butler-Westmoreland-Allegheny-
351 PM EDT Fri Jun 28 2019

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTH CENTRAL BUTLER...NORTHEASTERN ALLEGHENY AND
NORTHWESTERN WESTMORELAND COUNTIES...

At 351 PM EDT, strong thunderstorms were clustered near Gibsonia, or
9 miles northeast of McCandless Township, moving east at 5 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Plum...                           Hampton Township...
New Kensington...                 Lower Burrell...
Harrison Township...              Arnold...
Tarentum...                       Springdale...
Brackenridge...                   Cheswick...
Russellton...                     Curtisville...

LAT...LON 4058 7994 4068 7992 4068 7972 4053 7975
TIME...MOT...LOC 1951Z 276DEG 6KT 4066 7988
Special weather statement, Jun 28, 3:25 PM EST, 3 hours before
Special Weather Statement
National Weather Service Pittsburgh PA
425 PM EDT Fri Jun 28 2019

PAZ014-020-021-282100-
Butler-Beaver-Allegheny-
425 PM EDT Fri Jun 28 2019

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT EAST CENTRAL BEAVER...SOUTHWESTERN BUTLER AND NORTH
CENTRAL ALLEGHENY COUNTIES...

At 425 PM EDT, strong thunderstorms were clustered over Cranberry,
moving east at 15 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Cranberry...                      Seven Fields...
Gibsonia...                       Evans City...
Mars...                           Valencia...
Callery...                        Pine Township...

LAT...LON 4070 8017 4076 8016 4078 7996 4063 7998
TIME...MOT...LOC 2025Z 285DEG 13KT 4072 8009

The radar

The Pittsburgh radar (KPBZ), 24 km away, was scanning. The volume nearest the first event began at 23:25 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 5 flash flood, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Allegheny

When
June 28, 6:25 PM EST
Where
Allegheny County, 0.87 mi NE of Talley Gavey
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.590, -79.940

The county DOT office reported single trees down on Talley Cavey Road and Wildwood Road. Time of occurrence was estimated from radar.

Thunderstorm Wind, Lawrence

When
June 28, 6:36 PM EST
Where
Lawrence County, 0.87 mi SE of Mt Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.960, -80.420

A 911 dispatcher reported that trees and power lines were down just east of Mount Jackson.

Thunderstorm Wind, Lawrence

When
June 28, 6:37 PM EST
Where
Lawrence County, 0.3 mi E of Mt Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
40.970, -80.424

A social media user reported that large trees were blown down on Brewster Road.

Flash Flood, Lawrence

When
June 28, 6:47 PM EST to 8:30 PM EST
Where
Lawrence County, 0.52 mi E of Coverts
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.999, -80.410

A 911 dispatcher reported that Cover Road was flooded near the railroad crossing.

Flash Flood, Lawrence

When
June 28, 6:57 PM EST to 8:30 PM EST
Where
Lawrence County, 0.52 mi E of Parkstown to 0.9 mi SE of Parkstown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.020, -80.410

The county 911 dispatch center reported that the intersection of Route 224 and Old Youngstown Road was flooded.

Flash Flood, Lawrence

When
June 28, 7:04 PM EST to 8:30 PM EST
Where
Lawrence County, 1.48 mi SSW of Edinburg to 0.83 mi S of Edinburg
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.000, -80.460

A local fire department reported significant flooding between Edinburg and Hillsville.

Thunderstorm Wind, Allegheny

When
June 28, 7:28 PM EST
Where
Allegheny County, 0.53 mi W of Crafton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
40.430, -80.040

A social media user reported that trees were blown down just west of Crafton.

Thunderstorm Wind, Westmoreland

When
June 28, 7:35 PM EST
Where
Westmoreland County, 0.27 mi SE of Darragh
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.267, -79.677

Power lines were blown down at the intersection of Route 136 and Wooster Street, according to county 911 dispatchers.

Flash Flood, Westmoreland

When
June 28, 7:52 PM EST
Where
Westmoreland County, 0.37 mi WSW of Darragh to 0.62 mi E of Darragh
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.267, -79.686

The broadcast media reported that water was flowing down Route 136 in town.

Thunderstorm Wind, Allegheny

When
June 28, 8:15 PM EST
Where
Allegheny County, 0.69 mi S of Port Vue
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
40.340, -79.870

A social media user reported that trees were blown down, and also shared a picture of their trampoline, which had been thrown across the yard.

Flash Flood, Allegheny

When
June 28, 9:28 PM EST to 10:00 PM EST
Where
Allegheny County, 0.17 mi ENE of Port Vue to 0.2 mi ESE of Port Vue
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.351, -79.867

The broadcast media reported that Market Street was flooded.

Hail, Butler

When
June 29, 11:17 AM EST
Where
Butler County, 1.25 mi WSW of Middle Lancaster
Measured
0.75 in hail
Reported by
Public
Coordinates
40.840, -80.140

Hail covered the golf course at Strawberry Ridge.

Hail, Butler

When
June 29, 11:27 AM EST
Where
Butler County, 1.48 mi SSE of Middle Lancaster
Measured
0.75 in hail
Reported by
Public
Coordinates
40.830, -80.110

Hail, Butler

When
June 29, 11:38 AM EST
Where
Butler County, 1.72 mi ESE of Mayoma
Measured
1 in hail
Reported by
Social Media
Coordinates
40.720, -80.000

A social media user reported a mix of dime and quarter-sized hail.

Hail, Butler

When
June 29, 3:02 PM EST
Where
Butler County, Elora
Measured
0.88 in hail
Reported by
Public
Coordinates
41.000, -79.980

Thunderstorm Wind, Butler

When
June 29, 3:08 PM EST
Where
Butler County, 1.25 mi ENE of Euclid
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.010, -79.900

Power lines were reported to be blown down by a 911 dispatcher.

Thunderstorm Wind, Butler

When
June 29, 3:15 PM EST
Where
Butler County, 0.87 mi SW of Zelienople
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.790, -80.140

According to the county 911 call center, power lines were blown down in Zelienople.

Thunderstorm Wind, Jefferson

When
June 29, 3:25 PM EST
Where
Jefferson County, 1.48 mi NNW of Harlan
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.150, -79.190

A 911 dispatcher reported that trees were blown down near the intersection of Love Road and State Route 949. Time of occurrence was estimated from radar.

Thunderstorm Wind, Allegheny

When
June 29, 4:20 PM EST
Where
Allegheny County, 0.52 mi W of Leetsdale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.570, -80.210

Trees were blown down in Leetsdale, according to county 911 dispatchers.

Thunderstorm Wind, Allegheny

When
June 29, 4:20 PM EST
Where
Allegheny County, 1.86 mi N of Fairoaks
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
40.607, -80.217

A social media user reported that several trees were blown down in Walter Panek Park.

Thunderstorm Wind, Allegheny

When
June 29, 4:21 PM EST
Where
Allegheny County, 0.87 mi NW of Bell Acres
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.590, -80.180

A trained spotter reported that several trees were blown down in Bell Acres.

Thunderstorm Wind, Allegheny

When
June 29, 4:25 PM EST
Where
Allegheny County, Osborne
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
40.530, -80.170

A county 911 dispatcher reported that a tree was down and partially blocking State Route 65.

Hail, Jefferson

When
June 29, 4:40 PM EST
Where
Jefferson County, Corsica
Measured
0.75 in hail
Reported by
Social Media
Coordinates
41.180, -79.200

Thunderstorm Wind, Westmoreland

When
June 29, 6:46 PM EST
Where
Westmoreland County, 1.74 mi NW of Crisp
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
40.190, -79.290

A social media user stated that trees were downed between Stahlstown and Ligonier.

Thunderstorm Wind, Washington

When
June 29, 7:08 PM EST
Where
Washington County, 0.61 mi SW of Glennes Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.144, -79.959

A county 911 dispatcher reported that trees were blown down along Redds Mill Road in Fallowfield Township.

Thunderstorm Wind, Washington

When
June 29, 7:09 PM EST
Where
Washington County, 0.69 mi S of Sudan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.160, -79.970

Trees and wires were blown down and blocked Bentleyville Road, according to a 911 dispatcher.

Thunderstorm Wind, Washington

When
June 29, 7:14 PM EST
Where
Washington County, 1.34 mi ENE of South Strabane
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.160, -80.148

A 911 dispatcher stated that trees were down on the 400 block of Rankin Road.

Thunderstorm Wind, Washington

When
June 29, 7:14 PM EST
Where
Washington County, 1.05 mi E of Independence
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.250, -80.480

Trees were felled on Washington Pike, as state by county 911 personnel.

Thunderstorm Wind, Washington

When
June 29, 7:14 PM EST
Where
Washington County, 0.43 mi NNW of Penowa
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.286, -80.502

Wire poles were blown down near 238 Meadowcroft Road according to county 911 personnel.

Thunderstorm Wind, Fayette

When
June 29, 7:15 PM EST
Where
Fayette County, 2.1 mi NW of Dawson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.070, -79.700

A trained spotter stated that trees were blown down at Linden Hall Golf Course.

Thunderstorm Wind, Washington

When
June 29, 7:15 PM EST
Where
Washington County, 1.33 mi SE of Glennes Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.136, -79.933

The county 911 call center indicated that trees were blown down at the intersection of Old 71 and Brewer Street.

Thunderstorm Wind, Washington

When
June 29, 7:17 PM EST
Where
Washington County, 0.74 mi SSE of Penowa
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.271, -80.493

County 911 dispatchers reported that trees were blown down along Fallen Timber Road.

Thunderstorm Wind, Washington

When
June 29, 7:23 PM EST
Where
Washington County, 1.58 mi E of Independence
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.250, -80.470

The 911 call center reported that trees were down at the intersection of Sugar Run Road and Washington Pike.

Thunderstorm Wind, Washington

When
June 29, 7:44 PM EST
Where
Washington County, 1.58 mi W of Budaville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.170, -80.500

A roof was blown off of a house on Dry Ridge Road, according to the county 911 call center.

Thunderstorm Wind, Washington

When
June 29, 8:00 PM EST
Where
Washington County, 1.48 mi SSW of West Alexander
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.100, -80.510

The public reported that a roof was blown off of a house in West Alexander.

Thunderstorm Wind, Washington

When
June 29, 8:00 PM EST
Where
Washington County, 0.87 mi NE of Claysville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.130, -80.410

A 911 dispatcher stated that trees were down on Gashel Road in Donegal Township.

Thunderstorm Wind, Washington

When
June 29, 8:06 PM EST
Where
Washington County, 0.53 mi E of Claysville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.120, -80.410

The public reported roof damage to a home in Claysville.

Thunderstorm Wind, Washington

When
June 29, 8:18 PM EST
Where
Washington County, 0.69 mi N of Tenmile
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.030, -80.150

Wire poles were blown down near 100 Ridge Church Road, according to a 911 dispatcher.

Thunderstorm Wind, Fayette

When
June 29, 8:32 PM EST
Where
Fayette County, 0.53 mi E of Dutch Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.000, -79.960

The public reported trees and power lines down in Luzerne.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834604, 834605, 834606, 834607, 834608, 834609, 834610, 834611, 834612, 834613, 834614, 834615, 834616, 834617, 834618, 834619, 834620, 834621, 834622, 834623, 834624, 834625, 834626, 834627, 834628, 834629, 834630, 834631, 834632, 834633, 834634, 834635, 834636, 834637, 834638, 834639, 834640, 834641, 834642.